MAUDE Adverse Event Report: DEPUY SPINE INC 5.5 EXP VERSE FEN SCR 6.0X45; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC 5.5 EXP VERSE FEN SCR 6.0X45; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 199723645S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: kwq and kwp.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the posterior spinal fusion (t12: fracture, 1a1b, intervertebral fusion: t11~l1) for the osteoporotic compression fracture.The cement was injected to reinforce the screws.The amount of cement was 1.5 ml at t11 and 3.0 ml at l1.The surgery was completed successfully without any surgical delay.On (b)(6) 2021, kyphosis of the spine and vertebral body fracture were confirmed during consultation.The patient has parkinson's disease.He also reported that he had fallen on his behind.The surgeon commented in his opinion, the screw would have been loosened normally when it was subjected to kyphotic force due to parkinson's disease, but this time, it was reinforced with cement, so stress concentrated on the vertebral body and it broke.The likely cause of this was the patient's bone quality and short fusion range, as well as cement injection volume (difference in cement injection volume between the apical and caudal vertebral bodies) and external stress (fall).At present, no symptoms have developed, but if left untreated, neurological symptoms may develop.Therefore, it is desirable to remove the screw, but since the patient suffers from parkinson's disease, revision or conservative treatment may be considered, and the future treatment method has not been determined yet.This report is for an exepedium verse fenestrated screw.This is report 1 of 1 for (b)(4).This report captures the broken screw.Related complaint (b)(4) captures the cement.

Brand Name
5.5 EXP VERSE FEN SCR 6.0X45
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13046842
Report Number1526439-2021-02598
Device Sequence Number1750896
Product Code NKB
UDI-Device Identifier10705034443515
UDI-Public(01)10705034443515
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723645S
Device Catalogue Number199723645S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale